Alert archive / Arkansas / Special Weather Statements in 2015

Special Weather Statement, NWS Memphis, TN

June 29, 2015Lee County, Arkansas

NWS Memphis, TN issued this special weather statement at Jun 29, 2015, 11:30 PM CDT for Lee County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 11:30 PM CDT (04:30 UTC)
Expired
Jun 30, 2015, 12:15 AM CDT
In force
45 min
Issued by
NWS Memphis, TN

County Lee County, AR

The radar

The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 4.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1874 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1874 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WWUS84 KMEG 300430
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT MON JUN 29 2015
 
ARZ049-058-300515-
PHILLIPS AR-LEE AR-
1130 PM CDT MON JUN 29 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1215 AM CDT FOR...

NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...

AT 1130 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED 7 MILES SOUTHWEST OF MORO...OR 11 MILES NORTHEAST
OF HOLLY GROVE...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN PHILLIPS AND SOUTHWESTERN LEE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3483 9071 3453 9079 3454 9105 3473 9105
      3474 9110 3479 9110
TIME...MOT...LOC 0430Z 277DEG 29KT 3470 9105 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:20 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 29, 9:20 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT MON JUN 29 2015

.UPDATE...

AT MID EVENING...CLUSTERS OF THUNDERSTORMS CONTINUED OVER
BENTON/CARROLL COUNTIES IN THE NORTHEASTERN CWA...AND FROM THE
MEMPHIS METRO AREA TO ALCORN COUNTY MS. SOME OF THESE STORMS HAVE
PRODUCED HAIL AND VERY HEAVY RAIN. LOW-LEVEL CONVERGENCE ALONG A
WEAK FRONT AND A SHORTWAVE ROTATING AROUND THE LARGE-SCALE UPPER
TROUGH OVER THE GREAT LAKES REGION HELPED INITIATE AND SUSTAIN THE
STORMS.

EVEN WITH LOSS OF AFTERNOON HEATING...NAM AND HRRR GUIDANCE SUGGEST
AT LEAST SCATTERED STORMS WILL CONTINUE THROUGH THE NIGHT. WILL
ADJUST POPS/QPF/SKY GRIDS TO BETTER MATCH CURRENT TRENDS. QUICK LOOK
AT EARLY 00Z GUIDANCE CONTINUES TO SUGGEST UNSETTLED PATTERN THROUGH
THE WEEK...WITH WED/THU AS POTENTIALLY THE MOST WIDESPREAD PRECIP.

GW

&&

.PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 29 2015/

SYNOPSIS...
DURING THE MID-AFTERNOON PLEASANT SUMMER WEATHER WITH READINGS
GENERALLY IN THE MIDDLE 80S TO NEAR 90...A LITTLE COOLER NEAR THE
TENNESSEE RIVER. LINE OF TOWERING CUMULUS HAS DEVELOPED ALONG THE
WEAK SURFACE FRONT ENTERING THE NORTHERN PORTION OF THE FORECAST
AREA. ANTICIPATE SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THIS
FRONT AS THE AFTERNOON WEARS ON.

SHORT TERM....SHORT TERM...(TONIGHT THROUGH FRIDAY)

MODELS SHOWING A DISTURBANCE IN NORTHWEST FLOW WITH A 100+ KT JET AT
250 MB LOCATED IN THE UPPER MIDWEST. THIS ENERGY INTERACTS WITH A
WEAK SURFACE FRONT SAGGING INTO THE REGION THIS AFTERNOON. MODELS
INDICATE SOME THUNDERSTORM DEVELOPMENT ALONG THE FRONT. TONIGHT
MODELS STILL SHOW CONVECTIVE ACTIVITY ALONG DYING SURFACE
FRONT...MAINLY ACROSS NORTH MISSISSIPPI.

AFTER ANY OVERNIGHT CONVECTION MOVES SOUTH OF THE AREA TUESDAY
MORNING...DIURNAL FORCING MAY CAUSE ISOLATED THUNDERSTORMS
TUESDAY/TUESDAY EVENING...BEFORE A BETTER CHANCE FOR RAINFALL
BEGINS ON WEDNESDAY WITH SHORTWAVE ENERGY DIVING SOUTH DEVELOPING
A SURFACE LOW ACROSS THE MIDDLE OF THE COUNTRY. THIS SYSTEM
PROVIDES THE FOCUS FOR THUNDERSTORMS BEGINNING WEDNESDAY AFTERNOON
INTO THURSDAY.

AS THE MID-WEAK SYSTEM SLIPS FARTHER EAST THE FRONT WOBBLES ACROSS
OUR REGION LATE IN THE WEEK.  THIS WILL FOCUS CLOUDS AND THE CHANCE
FOR CONVECTION ACROSS OUR AREA.

LONG TERM...(SATURDAY THROUGH MONDAY)...

BY THE WEEKEND THE NORTHWEST FLOW ALOFT FLATTENS AND BECOMES MORE
ZONAL...ESPECIALLY IN LATER FORECAST PERIODS. A NEARLY STATIONARY
FRONT THAT IS EXPECTED TO LOCATE OVER THE REGION EARLY SATURDAY
SHOULD GRADUALLY HEAD NORTH ALLOWING FOR A MORE WARM AND HUMID
AIRMASS TO SPREAD OVER THE REGION BY MONDAY. THE THREAT OF AT
LEAST DIURNAL THUNDERSTORMS REMAINS.

BELLES

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS CURRENTLY IN PLACE ACROSS ALL TERMINALS. WEAK
FORCING ASSOCIATED WITH DIFLUENT FLOW ALOFT HAS INITIATED SCT
CONVECTION ACROSS THE MID-SOUTH THIS EVENING. A FEW OF THESE
THUNDERSTORMS MAY IMPACT MEM...MKL...AND TUP THIS EVENING INTO THE
OVERNIGHT...BUT COVERAGE IS NOT GOING TO BE WIDESPREAD. ADDED VCTS
TO MEM FOR THE 1-3Z TIME PERIOD GIVEN CURRENT RADAR TRENDS AND
EXPECTED MAINTENANCE OF THIS ACTIVITY. SHOWERS AND THUNDERSTORMS
WILL PUSH SOUTH BY EARLY TUESDAY MORNING WITH A RETURN TO VFR
CONDITIONS EXPECTED.

TVT

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 29, 10:31 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT MON JUN 29 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1031 PM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS TONIGHT WILL PRODUCE HEAVY RAIN...WITH A
THREAT FOR LOCALIZED FLOODING. THE STRONGEST STORMS MAY PRODUCE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MID
SOUTH THIS WEEK. THERE WILL BE SOME POTENTIAL FOR EPISODES OF
STRONG TO SEVERE STORMS AS WELL AS HEAVY RAINFALL. DETAILS
REGARDING ANY SEVERE WEATHER AND FLOOD POTENTIAL WILL BE PROVIDED
IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES DURING THE UPCOMING
WEEK.

In the hours before

Local storm report, Jun 29, 8:20 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             HOLLOW ROCK             36.03N 88.27W
06/29/2015  E1.00 INCH       CARROLL            TN   TRAINED SPOTTER

            STORM SPOTTER REPORTS DIME TO QUARTER SIZED HAIL IN
            HOLLOW ROCK.

&&

JPM
Special weather statement, Jun 29, 8:33 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CDT MON JUN 29 2015

TNZ021-022-300215-
CARROLL TN-BENTON TN-
833 PM CDT MON JUN 29 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 PM CDT FOR...

NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...

AT 831 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BRUCETON...OR 10 MILES SOUTHWEST OF
CAMDEN...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THE HEAVY
RAIN MAY CAUSE FLOODING OF CREEKS AND LOW-LYING AREAS. REMEMBER...IF
YOU ENCOUNTER FLOODING...TURN AROUND...DONT DROWN.

PEOPLE IN NORTHEASTERN CARROLL AND SOUTHERN BENTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3586 8794 3584 8796 3582 8797 3582 8799
      3603 8848 3615 8827 3614 8821 3612 8821
      3613 8819 3608 8796 3603 8800 3600 8800
      3598 8802 3596 8802 3594 8800 3594 8793
TIME...MOT...LOC 0131Z 291DEG 19KT 3602 8819
Local storm report, Jun 29, 8:51 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             HUNTINGDON              36.01N 88.41W
06/29/2015  E1.00 INCH       CARROLL            TN   PUBLIC

            WBBJ VIEWER TWEETED A PICTURE OF QUARTER SIZED HAIL NEAR
            HUNTINGDON

&&

JPM
Special weather statement, Jun 29, 8:55 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT MON JUN 29 2015

TNZ088-089-300245-
SHELBY TN-FAYETTE TN-
855 PM CDT MON JUN 29 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 945 PM CDT FOR...

SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

AT 854 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR EADS...OR NEAR GERMANTOWN...MOVING EAST AT 30
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN SHELBY AND SOUTHWESTERN FAYETTE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3512 8992 3526 8979 3520 8932 3500 8952
TIME...MOT...LOC 0154Z 278DEG 25KT 3514 8972
Special weather statement, Jun 29, 10:21 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CDT MON JUN 29 2015

ARZ036-MSZ001-002-TNZ088-089-300400-
CRITTENDEN AR-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
1021 PM CDT MON JUN 29 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1100 PM CDT FOR...

SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

AT 1021 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED OVER GERMANTOWN...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CRITTENDEN...NORTHWESTERN MARSHALL...NORTHERN
DE SOTO...SOUTHERN SHELBY AND SOUTHWESTERN FAYETTE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3521 9027 3522 8932 3491 8940 3495 9031
TIME...MOT...LOC 0321Z 302DEG 11KT 3511 8982
Special weather statement, Jun 29, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT MON JUN 29 2015

ARZ049-058-300515-
PHILLIPS AR-LEE AR-
1130 PM CDT MON JUN 29 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1215 AM CDT FOR...

NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...

AT 1130 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED 7 MILES SOUTHWEST OF MORO...OR 11 MILES NORTHEAST
OF HOLLY GROVE...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN PHILLIPS AND SOUTHWESTERN LEE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3483 9071 3453 9079 3454 9105 3473 9105
      3474 9110 3479 9110
TIME...MOT...LOC 0430Z 277DEG 29KT 3470 9105

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:47 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall43 min
Jun 29, 11:30 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall45 min
Jun 29, 11:39 PM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Jun 30, 12:24 AM CDTSpecial Weather StatementMEGTunica51 min
Jun 30, 1:43 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman47 min
Jun 30, 1:46 AM CDTSpecial Weather StatementMEGCoahoma44 min
Jun 30, 1:51 AM CDTAreal Flood AdvisoryMEGPanola114 min
Jun 30, 2:23 AM CDTSpecial Weather StatementMEGYalobusha52 min
Jun 30, 2:30 AM CDTSpecial Weather StatementMEGCoahoma, Quitman45 min
Jun 30, 2:51 AM CDTSpecial Weather StatementMEGPrentiss, Tishomingo24 min
Jun 30, 2:53 AM CDTSevere Thunderstorm WarningMEGQuitman, Tallahatchie, Yalobusha52 min
Jun 30, 3:01 AM CDTSpecial Weather StatementMEGTishomingo14 min
Jun 30, 3:14 AM CDTSpecial Weather StatementMEGTishomingo31 min
Jun 30, 3:20 AM CDTSpecial Weather StatementMEGTallahatchie25 min
Jun 30, 3:48 AM CDTSpecial Weather StatementMEGTallahatchie42 min
Jun 30, 3:56 AM CDTSpecial Weather StatementMEGTishomingo49 min
Jun 30, 5:29 AM CDTSpecial Weather StatementMEGPanola31 min
Jun 30, 6:57 AM CDTSpecial Weather StatementMEGLafayette33 min
Jun 30, 7:30 AM CDTSpecial Weather StatementMEGPontotoc30 min
Jun 30, 7:52 AM CDTSpecial Weather StatementMEGChickasaw, Pontotoc53 min
Jun 30, 8:14 AM CDTSpecial Weather StatementMEGMonroe61 min
Jun 30, 8:42 AM CDTSpecial Weather StatementMEGChickasaw48 min
Jun 30, 9:17 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw43 min
Jun 29, 7:20 PM CDTSpecial Weather StatementMEGBenton, Carroll40 min
Jun 29, 7:35 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby40 min
Jun 29, 7:36 PM CDTSpecial Weather StatementMEGBenton39 min
Jun 29, 7:42 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll48 min
Jun 29, 8:13 PM CDTSpecial Weather StatementMEGFayette47 min
Jun 29, 8:33 PM CDTSpecial Weather StatementMEGBenton42 min
Jun 29, 8:55 PM CDTSpecial Weather StatementMEGFayette50 min
Jun 29, 9:08 PM CDTFlash Flood WarningMEGBenton, Carroll, Henry3 hr
Jun 29, 9:18 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby42 min
Jun 29, 10:08 PM CDTAreal Flood AdvisoryMEGFayette, Shelby3 hr
Jun 29, 10:21 PM CDTSpecial Weather StatementMEGFayette, Shelby39 min
Jun 30, 12:29 AM CDTSevere Thunderstorm WarningMEGLee, Phillips46 min
Jun 30, 12:56 AM CDTFlash Flood WarningMEGLee, Phillips3 hr
Jun 30, 1:14 AM CDTSevere Thunderstorm WarningMEGLee, Phillips31 min

Nearby

Special Weather Statements in Arkansas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.